Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What causes swelling on lips and face while taking exforge, aspirin and furosemide?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions
I am now on exforge,metoprolol(100mg twice a day) ,aspirin 81 ,low dosage,furosemide, pantoprazole 20mg twice a day. Sertaline,centrim(vitamins,b-12 every day, I am now having some problems with swelling of the lips and face .what could that be ? I am a 66 year old male African American and Been suffering from HBP since I was in the army and it was service - connected. I do not drink alcohol or smoke and I watch my sodium intake . I do not drink nothing with caffeine in it .i do excersice 3 times a day.i get sertaline from the VA.what should I do?
Posted Sun, 16 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: Valsartain in Exforge is the probable cause Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this swelling of the face and lips that you have described. I hope we get to figure out the exact cause of this and propose some real solutions to you. After a thorough review of your symptoms and the medications, the most likely cause of this is exforge. Exforge contains as one of its active components valsartan which has been well documented to cause these symptoms. This is generally referred to as angioedema. It is a concerning condition and needs to be addressed. Depending on the severity of your symptoms, your doctor may want to change this class of medication to another which is not known for these similar effects. For this reasons, I will like you to report this to your treating physician and get him to assess and do the appropriate changes. What breathing disorder do you have? This is because this same drug can cause some swelling in the airways that can be responsible for breathing difficulties. If the cause has not been clearly identified, then your physician should consider this as one of the possible causes. I hope this addresses your query fully. Thank you so much for using our services and please feel free to ask for clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor